Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 29, 2008, 8:57 PM CDT for 11 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Nebraska. It took effect at Apr 30, 2008, 5:15 AM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 8:57 PM CDT (01:57 UTC)
- In effect from
- Apr 30, 2008, 5:15 AM CDT
- Expired
- Apr 30, 2008, 8:56 PM CDT
- In force
- 16 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 24 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 4344 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 300157 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 757 PM MDT TUE APR 29 2008 COZ253-254-KSZ027-041-301200- /O.CAN.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.UPG.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ /O.NEW.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-GREELEY- 757 PM MDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. THE RED FLAG WARNING FOR TUESDAY EVENING HAS BEEN CANCELLED. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE COMBINATION OF VERY LOW HUMIDITIES AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ252-301200- /O.CAN.KGLD.FW.W.0015.000000T0000Z-080430T0200Z/ /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ YUMA- 757 PM MDT TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE STRENGTH OF THE WINDS IS STILL UNCERTAIN AT THIS TIME...BUT IF WINDS DO INCREASE...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ028-042-301200- /O.UPG.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ /O.NEW.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ LOGAN-WICHITA- 857 PM CDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE COMBINATION OF VERY LOW HUMIDITIES AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ001-002-015-NEZ079-301200- /O.EXA.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ CHEYENNE KS-RAWLINS-SHERIDAN-DUNDY- 757 PM MDT TUE APR 29 2008 /857 PM CDT TUE APR 29 2008/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE STRENGTH OF THE WINDS IS STILL UNCERTAIN AT THIS TIME...BUT IF WINDS DO INCREASE...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ KSZ013-014-029-301200- /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ SHERMAN-THOMAS-GOVE- 757 PM MDT TUE APR 29 2008 /857 PM CDT TUE APR 29 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A VERY WARM AND DRY AIRMASS WILL ONCE AGAIN BUILD OVER THE AREA ON WEDNESDAY AFTERNOON. SOUTHWESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON...AS RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT. THE STRENGTH OF THE WINDS IS STILL UNCERTAIN AT THIS TIME...BUT IF WINDS DO INCREASE...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JRM
4 follow-up statements
000 WWUS83 KGLD 301015 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 415 AM MDT WED APR 30 2008 KSZ029-301800- /O.UPG.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ /O.EXA.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ GOVE- 515 AM CDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A VERY WARM AND DRY AIRMASS WILL MOVE OVER THE WESTERN AND SOUTHERN SECTIONS OF THE TRI-STATE REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON. RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT ARE ALSO POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS A RESULT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ253-254-KSZ027-028-041-042-301800- /O.CON.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA- 415 AM MDT WED APR 30 2008 /515 AM CDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING... A RED FLAG WARNING ISSUED BY THE NATIONAL WEATHER SERVICE IN GOODLAND REMAINS IN EFFECT FROM NOON THROUGH 8 PM MDT...OR 1 PM THROUGH 9 PM CDT THIS EVENING. A VERY WARM AND DRY AIRMASS WILL MOVE OVER THE WESTERN AND SOUTHERN SECTIONS OF THE TRI-STATE REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON. RELATIVE HUMIDITIES WILL ALSO FALL TO LESS THAN 10 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS A RESULT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ252-KSZ001-002-013>015-NEZ079-301800- /O.CON.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-DUNDY- 415 AM MDT WED APR 30 2008 /515 AM CDT WED APR 30 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY THROUGH THIS EVENING... A FIRE WEATHER WATCH ISSUED BY THE NATIONAL WEATHER SERVICE IN GOODLAND REMAINS IN EFFECT FROM NOON THROUGH 8 PM MDT...OR 1 PM THROUGH 9 PM CDT THIS EVENING. A VERY WARM AND DRY AIRMASS WILL MOVE OVER THE WESTERN AND SOUTHERN SECTIONS OF THE TRI-STATE REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON. RELATIVE HUMIDITIES WILL ALSO FALL TO LESS THAN 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AS A RESULT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ LOCKHART
000 WWUS83 KGLD 301252 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 652 AM MDT WED APR 30 2008 COZ252-KSZ001-002-013>015-NEZ079-302100- /O.UPG.KGLD.FW.A.0010.080430T1800Z-080501T0200Z/ /O.EXA.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ YUMA-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-DUNDY- 652 AM MDT WED APR 30 2008 /752 AM CDT WED APR 30 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING... A VERY WARM AND DRY AIRMASS WILL MOVE OVER THE TRI-STATE REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON. RELATIVE HUMIDITIES WILL ALSO FALL TO LESS THAN 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AS A RESULT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSZ016-NEZ080-302100- /O.EXA.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ GRAHAM-HITCHCOCK- 752 AM CDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... A VERY WARM AND DRY AIRMASS WILL MOVE OVER THE TRI-STATE REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON. RELATIVE HUMIDITIES WILL ALSO FALL TO LESS THAN 10 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS A RESULT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ253-254-KSZ027>029-041-042-302100- /O.CON.KGLD.FW.W.0016.080430T1800Z-080501T0200Z/ KIT CARSON-CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 652 AM MDT WED APR 30 2008 /752 AM CDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 8 PM MDT /9 PM CDT/ THIS EVENING... A VERY WARM AND DRY AIRMASS WILL MOVE OVER THE TRI-STATE REGION THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO BETWEEN 10 AND 20 MPH WITH GUSTS UP TO 30 MPH LATE IN THE AFTERNOON. RELATIVE HUMIDITIES WILL ALSO FALL TO LESS THAN 10 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AS A RESULT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MENTZER
000 WWUS83 KGLD 301824 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MDT WED APR 30 2008 COZ252>254-KSZ001-002-013>016-027>029-041-042-NEZ079-080-010200- /O.CON.KGLD.FW.W.0016.000000T0000Z-080501T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- 1224 PM MDT WED APR 30 2008 /124 PM CDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING... RELATIVE HUMIDITIES DROPPED BELOW 10 PERCENT THIS AFTERNOON WEST OF A LINE FROM BENKELMAN NEBRASKA TO LEOTI KANSAS. ALTHOUGH SURFACE WINDS HAVE BEEN SLOW TO INCREASE...WIND GUSTS OF 25 MPH ARE STILL EXPECTED AFTER 2 PM MDT /3 PM CDT/. DRY AIR WILL CONTINUE TO PUSH EAST DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MENTZER
000 WWUS83 KGLD 010156 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 756 PM MDT WED APR 30 2008 COZ252>254-KSZ001-002-013>016-027>029-041-042-NEZ079-080-010300- /O.CAN.KGLD.FW.W.0016.000000T0000Z-080501T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK- 756 PM MDT WED APR 30 2008 /856 PM CDT WED APR 30 2008/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES HAVE RECOVERED ACROSS MUCH OF THE AREA AS TEMPERATURES HAVE BEGUN TO COOL. WINDS HAVE ALSO BEGUN TO RELAX...BUT A SHARP WIND SHIFT IS EXPECTED LATER TONIGHT AS A COLD FRONT SWEEPS ACROSS THE REGION. A SMALL AREA OF LOW HUMIDITIES WILL CONTINUE ACROSS WESTERN CHEYENNE COUNTY COLORADO OVER THE NEXT TWO HOURS...BUT WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$ JRM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 29, 6:25 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 29, 6:25 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT TUE APR 29 2008
.UPDATE...
502 PM MDT TUE APR 29 2008
FRONTAL ZONE HAS REALLY SURGED TO THE NORTHWEST OVER THE LAST TWO
HOURS...WHILE PORTION OF FRONT ACROSS SOUTHERN CWA IS SLOWLY
MOVING WEST. SHERMAN COUNTY NOW COMPLETELY BEHIND FRONT WITH
HUMIDITIES JUMPING TO AROUND 25 PERCENT. ALTHOUGH WINDS HAVE PICKED
UP...DOESNT LOOK TO BE MUCH OF A RFW THREAT BEHIND THE FRONT AND
HAVE REMOVED SHERMAN COUNTY FROM WARNING.
JRM
&&
.DISCUSSION...
228 PM MDT TUE APR 29 2008
FORECAST PROBLEMS WILL BE HIGH TEMPERATURES/FIRE WEATHER CONCERNS ON
WEDNESDAY...CHANCES OF PRECIPITATION/AMOUNT OF COOL DOWN FROM
WEDNESDAY NIGHT INTO THE END OF WEEK WITH INCOMING SYSTEM...AND
WINDS BEHIND INCOMING FRONT AND SYSTEM. SATELLITE CONTINUING TO SHOW
AN AMPLIFIED PATTERN FROM THE CENTRAL PACIFIC INTO THE WESTERN
ATLANTIC. COMPLEX UPPER TROUGH THAT WILL BE OUR INCOMING STORM IS
BEGINNING TO PUSH INTO THE PACIFIC NORTHWEST AND WESTERN CANADA. UP
TO 150 METER HEIGHT FALLS OCCURRING OVER THE PACIFIC NORTHWEST.
IN REGARDS TO THE INCOMING UPPER LOW...WILL GO WITH A BLEND OF THE
CANADIAN AND ECMWF INTO THURSDAY AND THEN WILL GO WITH A BLEND OF
GFS/CANADIAN/OTHER MORE NORTHERN MODELS FOR THURSDAY NIGHT INTO
FRIDAY. LIKE THE INITIAL CANADIAN/ECMWF IDEA OF DIGGING IN THE SYSTEM
FURTHER SOUTH AND SLOWER THAN THE OTHER MODELS DUE TO THE RIDGING AND
THE JET BEHIND THE SYSTEM. HOWEVER...THE ECMWF AND THE OTHER FURTHER
SOUTH MODELS...UKMET/NAM...BECOME OUTLIERS DUE TO THE FACT OF THE
STRONGER JET WINDS ON THE FRONT SIDE OF THE SYSTEM. LIKE THE HPC
DEPICTION AS WELL. WILL BE INTERESTING TO SEE WHAT CHANGES IF ANY
OCCUR WHEN UPPER SYSTEM WILL BE ABLE TO BE SAMLED BY UPPER AIR
NETWORK THIS AFTERNOON.
TONIGHT/WEDNESDAY...WILL HAVE TO ADDRESS THE POSSIBILITY OF FOG
TONIGHT. SOME EASTERLY WINDS IN THE NORTHEAST...AND RUC IS HINTING
AT IT. WILL TOSS SOME INTO THERE...AND LET EVENING SHIFT TWEEK IT.
TEMPERATURE AND FIRE WEATHER HIGHLIGHT ON WEDNESDAY WILL HINGE ON
THE POSITION OF PERSISTENT/PESKY FRONTAL BOUNDARY. BOUNDARY HAS STAY
FURTHER WEST TODAY THAN MODELS HAD PROJECTED. MODELS ARE NOT IN
COMPLETE AGREEMENT ABOUT WINDS AND BOUNDARY POSITION. IN GENERAL
THEY DO AGREE THAT THE SOUTHWEST HALF WILL BE THE WARMEST AND THE
DRIEST. THIS CURRENTLY FITS WITH THE FIRE WEATHER WATCH. SOUNDINGS
INDICATE THAT MIXING COULD GET UP TO NEARLY 500 MB. MIXING DOWN THE
WINDS ALOFT SHOULD ALSO BRING WINDS INTO CRITERIA IN THAT AREA AS
WELL. SO WILL BE UPGRADING WATCH TO A RED FLAG WARNING. HOWEVER...TO
AVOID CONFUSION...WILL LET CURRENT RED FLAG WARNING END FIRST...AND
HAVE THE EVENING CREW ISSUE. AM A LITTLE CONCERNED THAT MIXING
COULD OCCUR FURTHER NORTH AND EAST. OVERNIGHT SHIFT WILL NEED TO
ASSESS THE NEED OF EXPANDING THE WARNING.
WEDNESDAY NIGHT/THURSDAY...PER REASONING ABOVE AND LATEST MODEL
GUIDANCE GOING FORECAST HAS THE PRECIPITATION FORECAST FOR THIS
PERIOD WELL IN HAND...AND TOUCHED VERY LITTLE. BEST CHANCES FOR
PRECIPITATION WILL BE OVER THE NORTHWEST HALF. IF LOW EJECTS
FURTHER TO THE NORTH...FORECAST WILL HAVE TO BE MADE A LITTLE DRIER.
PER EARLY AND STRONG FROPA...CLOUDS AND WHATEVER PRECIPITATION...LIKE
THE COOLER HIGH TEMPERATURE GUIDANCE. LOOK TO HAVE WINDY CONDITIONS.
MODELS ARE HINTING AT WIND ADVISORY CRITERIA...AND IF CURRENT TRENDS
CONTINUE FOR THURSDAY...THAT WILL HAVE TO BE ISSUED.
THURSDAY NIGHT/FRIDAY...AGAIN GOING FORECAST HAS THESE PERIODS WELL
IN HAND. BEST AND LONGEST DURING OF PRECIPITATION WILL ONCE AGAIN
BE IN THE NORTH AND NORTHEAST. WILL CONTINUE TO GO CLOSER TO THE
COOLER GUIDANCE. AREA LOOKS TO AGAIN FLIRT WITH WIND ADVISORY
CRITERIA AS WELL.
FRIDAY NIGHT THROUGH TUESDAY...WILL BE A LITTLE BIT OF LINGERING
PRECIPITATION IN THE NORTHEAST BUT THAT LOOKS TO NOT AMOUNT TO MUCH.
AREA WILL BE DRY SATURDAY AND SATURDAY NIGHT WITH RECOVERING
TEMPERATURES. THEN ATTENTION TURNS TO THE NEXT EVOLVING UPPER TROUGH
OVER THE WESTERN AND CENTRAL PORTIONS OF THE COUNTRY. HAVE A FAIRLY
STRONG RIDGE OVER THE EASTERN PACIFIC WITH A STRONG JET DIVING DOWN
THE WEST SIDE OF THE TROUGH AS IT DEVELOPS. THE GFS IS NOT DEEP
ENOUGH AND IS TOO PROGRESSIVE WITH THE TROUGH. THE ECMWF AND CANADIAN
ARE SIMILAR IN DEVELOPING A RATHER STRONG AND DEEP TROUGH OVER THE
WEST AND EVEN DEVELOP A CUTOFF LOW AT THE SOUTHERN END OF THE TROUGH.
THE HPC BLEND/DEPICTION FOR SUNDAY THROUGH TUESDAY HAS THE IDEA OF
THE WESTERN TROUGH BUT THEY DO NOT HAVE IT AS DEEP. EITHER WAY...THE
SAME BASIC PATTERN/IDEA IS EXPRESSED. THE AREA DURING THIS TIME WILL
BE UNDER SOUTHWEST AND POSSIBILITY DIFLUENT FLOW ALOFT WITH PERIODIC
SHORTWAVE TROUGHS MOVING THROUGH. BECAUSE OF THE SOUTHWEST FLOW
ALOFT...A PERSISTENT AND POSSIBLY STRONG LEE TROUGH WILL DEVELOP
AND START TRANSPORTING MOISTURE NORTHWARD. WITH THAT IN MIND...HAVE
INTRODUCED A CHANCE OF THUNDERSTORMS. HAVE ONLY KEPT IT AT SLIGHT
CHANCE SINCE THERE IS STILL SOME MODEL DISAGREEMENT. BUT BELIEVE A
TREND IN THIS DIRECTION IS WARRANTED. KEPT MAXES NEAR GUIDANCE AND
MINS SLIGHTLY ABOVE DUE TO GREATER MOISTURE. THIS WILL BE A
POTENTIALLY ACTIVE PERIOD.
THANKS TO ALL FOR COLLABORATION.
BULLER
&&
.AVIATION...
524 PM MDT TUE APR 29 2008
FOR THE 00Z TAFS... VFR CONDITIONS WILL CONTINUE ALONG WITH THE
SOUTHERLY WINDS. THE WINDS WILL PICK UP A CONSIDERABLE AMOUNT
(15-20 KNOTS WITH HIGHER GUSTS) BY WEDNESDAY AFTERNOON AS THE NEXT
STORM SYSTEM NEARS THE REGION. LOW-LEVEL MOISTURE WILL MAKE ITS WAY
INTO THE KMCK AREA AFTER 09Z AND WILL BRING IN SOME LOWER CLOUDS AND
POSSIBLY SOME PATCHY FOG...DID NOT INCLUDE FOG IN TAF DUE TO A
UNCERTAINTIES AT THIS POINT. ANYTHING THAT DOES FORM SHOULD BE OUT OF
THE TERMINAL SHORTLY AFTER 15Z.
KJ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ013-014-027>029-041-042.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR KSZ027-041.
NE...NONE.
CO...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ252>254.
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ252>254.
&&
WFO GOODLANDHazardous weather outlook, Apr 29, 11:00 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1000 AM MDT TUE APR 29 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301700- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1000 AM MDT TUE APR 29 2008 /1100 AM CDT TUE APR 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WARM AND DRY CONDITIONS THIS AFTERNOON AND EVENING WILL COMBINE WITH WINDS GUSTING TO OVER 25 MPH AT TIMES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE TRI-STATE REGION. A RED FLAG WARNING HAS BEEN ISSUED FOR AREAS GENERALLY WEST OF A LINE FROM PALISADE NEBRASKA TO COLBY AND LEOTI KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT...DRY...AND WINDY CONDITIONS EXPECTED ON WEDNESDAY AFTERNOON AND EVENING HAVE PROMPTED A FIRE WEATHER WATCH TO BE ISSUED FOR A PORTION OF THE TRI-STATE REGION GENERALLY SOUTHWEST OF A YUMA COLORADO TO GOVE KANSAS LINE. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE TRI-STATE REGION. CLOUD TO GROUND LIGHTNING IS THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT MAY DEVELOP. WINDY CONDITIONS ARE POSSIBLE TOWARDS THE END OF THE WEEK AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LOCKHART/24
Nearby
Red Flag Warnings in Kansas, 2008Red Flag Warnings in Colorado, 2008Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.